Alert archive / South Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 36, NWS Aberdeen, SD
NWS Aberdeen, SD issued this severe thunderstorm warning at Jun 11, 2000, 4:31 PM MDT for Corson County, South Dakota. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 11, 2000, 4:31 PM MDT (22:31 UTC)
- Expired
- Jun 11, 2000, 5:15 PM MDT
- In force
- 44 min
- Issued by
- NWS Aberdeen, SD
- Area
- Whole counties
County Corson County, SD
The radar
The Bismarck radar (KBIS), 123 km from the middle of the area, began a volume at 22:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 5:00 PM MDT | Thunderstorm Wind 52 E | Mc Intosh, SD |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 3:00 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 10.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1248 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 237 m²/s²
- 0-3 km storm-relative helicity
- 305 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KABR 112232 SVRABR SDC031-112315- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ABERDEEN SD 431 PM MDT SUN JUN 11 2000 THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHWEST CORSON COUNTY IN SOUTH DAKOTA * UNTIL 515 PM MDT * AT 431 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER SHAMBO RANCH...OR ABOUT 33 MILES SOUTHEAST OF LEMMON...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE IN... RURAL CORSON COUNTY THROUGH 450 PM MDT IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER AWAY FROM WINDOWS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN ABERDEEN. $$ LAT...LON 4552 10200 4539 10181 4558 10137 4579 10162 MOHR NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 2:10 PM MDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jun 11, 2:10 PM MDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION FOR CENTRAL/NORTHCENTRAL AND NORTHEAST SOUTH DAKOTA AND WEST CENTRAL MINNESOTA NATIONAL WEATHER SERVICE ABERDEEN SD 310 PM CDT SUN JUN 11 2000 ANOTHER INTERESTING AFTERNOON AND EVENING IS TAKING SHAPE ACROSS THE CWA. CURRENT KABR AND KUNR 88D IMAGES INDICATED SCATTERED SHOWERS AND THUNDERSTORMS WERE DEVELOPING FROM FAULK COUNTY SOUTH AND SOUTHWESTWARD INTO CHERRY COUNTY NEBRASKA WITH OTHER WIDELY SCATTERED SHOWERS AND STORMS IN THE RAPID CITY CWA. 19Z MSAS ANALYSIS INDICATED THE BEST AREA FOR STORMS TO FORM WAS WEST OF MOBRIDGE AND PIERRE. THE FACTORS INCLUDE: 60 DEGREE SURFACE DEWPOINTS POOLING...THETA E RIDGE...GREATEST MOISTURE CONVERGENCE...GREATEST PRESSURE FALLS AND LIFTED INDICIES OF -6 TO -9 AHEAD OF COLD FRONT IN EXTREME WESTERN SOUTH DAKOTA. LIKE THE PREVIOUS RUN...THERE IS SOME SIGNIFICANT DIFFERENCES WITH EACH MODEL. THE ETA AND AVN MODEL DO INDICATE MOST OF THE SHOWERS AND THUNDERSTORMS WILL STAY ON THE SOUTH DAKOTA SIDE OF OUR CWA AND WAS CONCENTRATED TO TONIGHT AND THEN AGAIN LATE TOMORROW AFTERNOON AND EVENING. WILL FOLLOW THE ETA/AVN ON THIS PACKAGE AS NGM SEEMS WAY TOO AGRESSIVE WITH THE MOISTURE...ESPECIALLY BEING IN THE WARM SECTOR TOMORROW. LATEST SURFACE MAP INDICATED THE MAIN WARM FRONT WAS NORTH OF US AND WAS JUST NORTH OF THE NORTH DAKOTA/SOUTH DAKOTA BORDER. TEMPERATURES IN NORTHERN MINNESOTA AND NORTHERN NORTH DAKOTA WERE ONLY IN THE 60S AND 70S WHILE MOST STATIONS IN SOUTH DAKOTA WERE IN THE MID TO UPPER 80S THIS AFTERNOON. FOR TONIGHT...SURFACE DEWPOINTS WILL CONTINUE TO RISE AS THE SOUTHERLY FLOW CONTINUES. KABR/KUDX RADAR IMAGES MAY DICTATE THE WORDING OF THE THUNDERSTORM ACTIVITY FOR CENTRAL AND NORTH CENTRAL SOUTH DAKOTA. FOR ABERDEEN AND WATERTOWN...BELIEVE MOST OF THE ACTIVITY WILL BE AFTER 7 OR 8 PM. CURRENT WORK PACKAGE HAS 50 POPS FOR THESE TWO GROUPS...BUT MAY UP THEM JUST BEFORE ISSUANCE. PERUSAL OF GUIDANCE WERE VERY SIMILIAR FOR LOW TONIGHT AND WILL FOLLOW. THE ETA/AVN MODEL BRINGS THE LOW OUT INTO WESTERN DAKOTAS TOMORROW. BEING IN THE WARM SECTOR...WILL TREND TOWARD THE FWC GUIDANCE THAN REST OF THE GUIDANCE WHICH WAS A FEW DEGREES COOLER. JUST LIKE YESTERDAY...LIFTED VALUES DROP TO (-3 TO -8)C AND CAPES CLIMB TO OVER 3000 ACROSS MUCH OF THE CWA TOMORROW AFTERNOON(ETA). BELIEVE THUNDERSTORM ACTIVITY WILL KICK OFF ALONG THE COLD FRONT TOMORROW AFTERNOON...AND THEN MOVE EAST ACROSS THE CWA LATE TOMORROW AFTERNOON AND TOMORROW NIGHT. ETA/AVN MODEL QPF OUTPUT HITS THE CWA THE HARDEST BETWEEN 00Z AND 06Z TUESDAY WITH AMOUNTS OF 0.25 TO 0.75 OF AN INCH. WILL CONTINUE POPS ON TUESDAY AS THE LOW PULLS AWAY. THE ETA/AVN MODELS DO SHOW SOME WRAP AROUND PRECIPITATION...ESPECIALLY ACROSS THE NORTH AND EAST. IT WILL BE DEFINITELY COOLER ON TUESDAY. GUIDANCE WAS EXTREMELY CLOSE FOR LOWS MONDAY NIGHT WITH SOME DIFFERENCE IN THE GUIDANCE FOR HIGHS ON TUESDAY AND WILL TAKE A MAJORITY OF THE GUIDANCE VALUES FOR HIGHS. .EXTENDED FORECAST... MEDIUM RANGE MODELS SIMILAR AT DAY THREE AND DIVERGE BY DAY FIVE. THE EXTENDED FORECAST PERIOD STARTS WITH H5 TROUGH DIGGING OVER CENTRAL UNITED STATES. SURFACE LOW MOVES THROUGH FORECAST AREA EARLY WEDNESDAY WITH UPPER FEATURE MOVING THROUGH LATE IN THE DAY WEDNESDAY. FROM HERE ON MODELS DIVERGE WITH ECMWF FASTER AND NCEP PROGS TAKING A SOMEWHAT SLOWER TRACK WITH THE MRF BEING THE SLOWEST. WILL USE A POSITION SIMILAR TO NCEP WHICH IS A BLEND OF MEDIUM RANGE POSITIONS. WILL KEEP WEDNESDAY DRY COUNTING ON THE MRF TO BE SLIGHTLY SLOW. THIS WILL ALLOW THE SURFACE FEATURE TO MOVE EAST ON TUESDAY. WILL INCLUDE A TUESDAY NIGHT PERIOD OF A CHANCE OF THUNDERSTORMS. THURSDAY WILL SEE OLD PACIFIC LOW MOVE ACROSS SOUTHERN CANADA PUSHING NEXT WEAK SURFACE LOW WITH AN ASSOCIATED COLD FRONT. FRONT WILL MOVE ACROSS THE AREA THURSDAY AND BRING THE NEXT CHANCE OF PRECIPITATION. BY FRIDAY NEXT MAJOR UPPER WAVE IS TO OUR WEST AND SHOULD NOT REACH EASTERN SOUTH DAKOTA UNTIL THE WEEK END. OVERALL THICKNESS PATTERN WOULD INDICATE COOLER TEMPERATURES AND FMR GUIDANCE TEMPERATURES% WOULD REFLECT THIS AS THEY ARE WELL BELOW CLIMO ON DAY FIVE IN SPITE OF THE INCREASING BIAS TOWARD CLIMO. WILL STAY CLOSE TO THEM. .ABR...NONE. ECKBERG/KEEFE N
Nearby
Severe Thunderstorm Warnings in South Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.